Continued fractions, multidimensional diophantine approximations and applications
Journal de Théorie des Nombres de Bordeaux, Tome 11 (1999) no. 2, pp. 425-438.

Cet article rassemble des résultats généraux d'approximation diophantienne, sur les meilleures approximations et leurs applications à la théorie de répartition uniforme.

This paper is a brief review of some general Diophantine results, best approximations and their applications to the theory of uniform distribution.

@article{JTNB_1999__11_2_425_0,
     author = {Moshchevitin, Nikolai G.},
     title = {Continued fractions, multidimensional diophantine approximations and applications},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {425--438},
     publisher = {Universit\'e Bordeaux I},
     volume = {11},
     number = {2},
     year = {1999},
     zbl = {0987.11043},
     mrnumber = {1745888},
     language = {en},
     url = {http://archive.numdam.org/item/JTNB_1999__11_2_425_0/}
}
Moshchevitin, Nikolai G. Continued fractions, multidimensional diophantine approximations and applications. Journal de Théorie des Nombres de Bordeaux, Tome 11 (1999) no. 2, pp. 425-438. http://archive.numdam.org/item/JTNB_1999__11_2_425_0/

[1] A.D. Bruno & V.I. Parusnikov, Klein's polyhedra for two cubic forms considered by Davenport. Matemeticheskie Zametki 56 (1994), 9-27. | MR 1330372 | Zbl 0844.11047

[2] J.W.S. Cassels, An introduction to Diophantine approximation. Cambridge Tracts in Mathematics and Mathematical Physics 45. Cambridge University Press, New York, 1957, x+166 pp. | MR 87708 | Zbl 0077.04801

[3] J.W.S. Cassels, Simultaneous Diophantine Approximations II. Proc. London Math. Soc. (3) 5 (1955), 435-448. | MR 75240 | Zbl 0065.28302

[4] T.W. Cusick, Zaremba's conjecture and sums of the divisor functions. Math. Comp. 61 (1993), no. 203, 171-176. | MR 1189517 | Zbl 0784.11029

[5] T.W. Cusick, M.E. Flahive, The Markoff and Lagrange spectra. AMS, Providence, Math. surveys and monographs 30, 1989. | MR 1010419 | Zbl 0685.10023

[6] H. Davenport, Simultaneous Diophantine Approximations. Mathematika 1 (1954), 51-72. | MR 64083 | Zbl 0056.04303

[7] B.N. Delone, An algorithm for the "divided cells" of a lattice. (Russian) Izvestiya Akad. Nauk SSSR. Ser. Mat. 11, (1947), 505-538. | MR 23286 | Zbl 0037.31603

[8] B.N. Delone, The St. Petersburg school in the theory of numbers. (Russian) Akad. Nauk SSSR Naucno-Populamaya Seriya. Izdat Akad. Nauk SSSR, Moscow-Leningrad, 1947, 421 pp. | MR 91894

[9] P. Erdõs, M. Gruber & J. Hammer, Lattice Points. Pitman Monographs and Surveys in Pure and Applied Mathematics, 39. Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1989. viii+184 pp. | MR 1003606 | Zbl 0683.10025

[10] M. Gruber & C.G. Lekkerkerker, Geometry of Numbers. Amsterdam, 2nd edition, 1987. | MR 271032 | Zbl 0611.10017

[11] Hua Loo Keng & Wang Yuan, Application of Number Theory to Numerical Analysis. Berlin; Heidelberg; N.Y.: Springer Verlag, 1981. | MR 617192 | Zbl 0451.10001

[12] V. Jarnik, Uber die simultanen diophantischen Approximationen. Math. Zeitschr. 33 (1933), 505-543. | JFM 57.1370.01 | Zbl 0001.32403

[13] V. Jarnik, Un théorème d'existence pour les approximations diophantiennes. Enseign. Math. (2) 15 (1969), 171-175. | MR 248088 | Zbl 0177.07201

[14] A.Ya. Khinchin, Continued fractions. Moscow, 1978. | JFM 63.0924.02

[15] A.Ya. Khinchin, Über eine Klasse linearer Diophantischer Approximationen. Rendiconti Circ. Mat. Palermo 50 (1926), 170-195. | JFM 52.0183.01

[16] S.V. Konyagin, On the recurrence of an integral of an odd conditionally periodic function. (Russian) Mat. Zametki 61 (1997), no. 4, 570-577; translation in Math. Notes 61 (1997), no. 3-4, 473-479. | MR 1619999 | Zbl 0915.58094

[17] S.V. Konyagin & N.G. Moshchevitin, Representation of rationals by finite continuous fractions. (Russian) Uspekhi Mat. Nauk 51 (1996), no. 4(310), 159-160. | MR 1422237 | Zbl 0879.11002

[18] V.V. Kozlov, The integrals of quasiperiodic functions. (Russian) Vestnik Moskov. Univ. Ser. I Mat. Meh. 1978, no. 1, 106-115. | MR 478231 | Zbl 0404.34034

[19] V.V. Kozlov, Methods of qualitative analysis in solid body motion. Moscow, Moscow University, 1980. | MR 598628

[20] E.V. Kolomeikina, Asymptotics of mean time values. Recent problems in theory of numbers and applications. Conference in Tula (Russia) 09 - 14.09.1996., Thesis., S. 80.

[21] E.I. Korkina, Two-dimensional continued fractions. The simplest ezamples. (Russian) Trudy Mat. Inst. Steklov. 209 (1995), 143-166. | MR 1422222 | Zbl 0883.11034

[22] N.M. Korobov, Methods of theory of numbers in approximate analysis. Moscow, 1963.

[23] N.M. Korobov, On some problems in theory of Diophantine approximations. (Russian) Uspekhi Mat. Nauk 22 (1967), 83-118. | Zbl 0178.04603

[24] N.M. Korobov, Trigonometric sums and their applications. Moscow, 1989. | MR 996419 | Zbl 0665.10026

[25] L. Kuipers & H. Niederreiter, Uniformly distributed sequences. N.Y., 1974.

[26] J.S. Lagarias, Best simultaneous Diophantine approximation II. Pac. J. Math. 102 (1982), 61-88. | MR 682045 | Zbl 0497.10025

[27] G. Lachaud, Polyèdre d'Arnold et voile d'un cône simplicial: analogues du théorème de Lagrange. C. R. Acad. Sci. Paris Sér. I Math. 317 (1993), no. 8, 711-716. | MR 1244417 | Zbl 0809.52025

[28] H. Minkowski, Généralisation de la théorie des fractions continues. Ann. Ecole norm. (3) 13 (1896), 41-60. | JFM 27.0170.01 | Numdam | MR 1508923

[29] N.G. Moshchevitin, Distribution of values of linear functions and asymptotic behaviour of trajectories of some dynamical systems. (Russian) Matematicheskie Zametki 58 (1995), 394-410. | MR 1368548 | Zbl 0857.11037

[30] N.G. Moshchevitin, On the recurrence of an integral of a smooth three-frequency conditionally periodic function. (Russian) Mat. Zametki 58 (1995), no. 5, 723-735. | MR 1378783 | Zbl 0860.42010

[31] N.G. Moshchevitin, Nonrecurrence of an integral of a conditionally periodic function. (Russian) Mat. Zametki 49 (1991), no. 6, 138-140. | MR 1135526 | Zbl 0781.26006

[32] N.G. Moshchevitin, On representation of rationals as continuous fractions and sets free from arithmetic progressions. (Russian) Matematicheskie Zapiski 2 (1996), 99-109.

[33] N.G. Moshchevitin, On simultaneous Diophantine approximations. Matemticheskie Zametki 61 (1997), no. 5, 706-716. | MR 1620125 | Zbl 0916.11040

[34] N.G. Moshchevitin, On the recurrence of an integral of a smooth conditionally periodic function. (Russian) Mat. Zametki 63 (1998), no. 5, 737-748. | MR 1683648 | Zbl 0922.42005

[35] N.G. Moshchevitin, On geometry of the best approximations. Doklady Rossiiskoi Akademii Nauk 359 (1998), 587-589. | MR 1668456 | Zbl 0993.11035

[36] N.G. Moshchevitin, On best joint approximations. (Russian) Uspekhi Mat. Nauk 51 (1996), no. 6(312), 213-214. | MR 1440169 | Zbl 0893.11024

[37] N.G. Moshchevitin, Recent results on asymptotic behaviour of integrals of quasiperiodic functions. Amer. Math. Soc. Transl. (2) 168 (1995), 201-209. | MR 1351037 | Zbl 0889.11024

[38] H. Niederreiter, Application of Diophantine Approximation to Numerical Integration. in book Dioph. Appr. and Appl. ed. Osgood C. N.Y., Academic Press, 1973, 129 -199. | MR 357357 | Zbl 0268.65014

[39] H. Niederreiter, Dyadic Fractions with Small Partial Quotients. Monatsh. Math. 101 (1986), 309-315. | MR 851952 | Zbl 0584.10004

[40] L.G. Peck, On Uniform Distribution of Algebraic Numbers. Proc. Amer. Math. Soc. 4 (1953), 440-443. | MR 55385 | Zbl 0050.27601

[41] H. Poincaré, Sur les séries trigonométriques. Comptes Rendus 101 (1885), 1131-1134. | JFM 17.0223.02

[42] H. Poincaré On curves defined by differential equations. (Russian transl.) Moscow-Leningrad, 1947.

[43] W. Schmidt, Diophantine approximation. Lecture Notes in Mathematics 785. Springer, Berlin, 1980. x+299 pp. | MR 568710 | Zbl 0421.10019

[44] E.A. Sidorov, On conditions of uniform Poisson stability of cylindrical systems. Uspekhi Mat. Nauk 34 (1979), no. 6(210), 184-188. | MR 562837 | Zbl 0433.54033

[45] B.F. Skubenko, Minima of decomposable cubic forms in 3 variables. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 168 (1988), 125-139. | MR 982482 | Zbl 0693.10024

[46] B.F. Skubenko, Minima of decomposable forms of degree n in n variables. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 183 (1990), 142-154. | MR 1075009 | Zbl 0745.11034

[47] V.G. Sprindzuk, Metric theory of diophantine approximations. Moscow, 1977. | Zbl 0417.10044

[48] V.G. Sprindzuk, Asymptotic behavior of integrals of quasiperiodic functions. (Russian) Differential Equations 3 (1967), 862-868. | MR 212468 | Zbl 0225.34024

[49] I.L. Verbitzki, Estimates of the remainder term in Kronecker theorem on approximations. Theoriia Functzii, Funktzianal. Analiz i ih prilogeniia, Harkov, 5 (1967), 84-98.

[50] G.F. Voronoi, On one generalization of continued fractions algorithm. Selected works T.1, Kiev, 1952.

[51] G. Weyl, Über die Gleichverteliung von Zahlen mod. Eins. Math. Ann. 77 (1916), 313-352. | JFM 46.0278.06 | MR 1511862

[52] S.K. Zaremba, La méthode des "bons treillis" pour le calcul des intégrales multiples. In: Appl. of Number Theory to Numerical Analysis. ed. S.K. Zaremba; N.Y., 1972, 39-119. | MR 343530 | Zbl 0246.65009